Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Have headache and vomiting sensation. Suggest medications?

User rating for this question
Very Good
Answered by

Addiction Medicine Specialist
Practicing since : 2002
Answered : 1486 Questions
i have to travel US this coming 19, last time when i travelled, i could not sleep in flight because of which I got head ache and vomiting sensation. It was a horrible experience.

This time , i would like to take some medicines with me before i catch a flight, what do you suggest.
i am looking for something like for getting sleep, not to get head ache and vomiting
Posted Sun, 20 Oct 2013 in Medicines and Side Effects
Answered by Dr. Preeti Parakh 1 hour later
Brief Answer:
Melatonin will be suitable.

Detailed Answer:

Welcome to Healthcare Magic!

The symptoms that you are describing are likely to be those of jet lag. These occur due to alterations in the body's biological clock as one travels across multiple time zones in a very short duration, e.g. in a flight. The usual symptoms are sleep difficulty, indigestion, nausea, altered bowel movements, headaches etc.

There are some remedies that can help you. The first option is to take melatonin, which induces sleep and re-adjusts the body'd biological clock. It is available over the counter in many countries. Even low dosages like 0.5 mg are effective in inducing sleep, though one can easily take up to 5 mg safely. Higher dosages have not been found to be more effective. It should be taken around half an hour before the time when you wish to go off to sleep. You can continue taking it for a few more days after arrival to help your body adjust to the new timezone. Side effects are minimal and can be avoided by using the lowest dose.

The second thing that you can do is to take sleep inducing medicines like benzodiazepines, zolpidem etc. Among benzodiazepines, clonazepam or lorazepam in dosages around 0.25 to 0.5 mg will help. Zolpidem 10 mg is also a good option. But you will need prescriptions for these.

Some other measures also help, like trying to adjust to the new timezone a few days before leaving by altering your schedule. Also maintain adequate hydration.

Hope this answers your query. Please feel free to ask if you need any clarifications.

Best wishes,

Dr Preeti Parakh
MD Psychiatry
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor